Alert archive / New Mexico / Hard Freeze Warnings in 2012
Hard Freeze Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this hard freeze warning at Oct 25, 2012, 4:02 PM MDT. It took effect at Oct 26, 2012, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 4:02 PM MDT (22:02 UTC)
- In effect from
- Oct 26, 2012, 3:00 AM MDT
- Expired
- Oct 26, 2012, 9:02 AM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this hard freeze warning went out at Oct 25, 3:00 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 25, 3:00 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU OCT 25 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT AND ESPECIALLY FRIDAY NIGHT IN MOST LOCATIONS... .DISCUSSION... IN THE WAKE OF YESTERDAY AND LAST NIGHTS COLD FRONT...COLD AIR WILL CONTINUE TO FUNNEL SOUTHWARD INTO NEW MEXICO TONIGHT THROUGH FRIDAY NIGHT AS ANOTHER PERTURBATION CROSSES THE CENTRAL ROCKIES. WITH THIS AFTERNOONS FORECAST PACKAGE WE WILL ISSUE A FREEZE WARNING FOR LATE TONIGHT THROUGH EARLY FRIDAY MORNING FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY...EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES...AS WELL AS DE BACA...ROOSEVELT AND CURRY COUNTIES. A HARD FREEZE WARNING WILL COVER QUAY AND GUADALUPE COUNTIES...AND THE SANTA FE METRO AREA. THE FREEZE MAY OCCUR IN POCKETS ACROSS THE RIO GRANDE VALLEY...AND THE PLAINS EAST OF THE SACRAMENTO MOUNTAINS TONIGHT. TEMPERATURES WILL DROP UP TO 7 ADDITIONAL DEGREES FRIDAY NIGHT ALONG AND SOUTH OF I-40...CAUSING FREEZING TEMPERATURES TO BECOME EVEN MORE WIDESPREAD. THIS AFTERNOON WE WILL ALSO ISSUE A FREEZE WATCH FOR CHAVES COUNTY PROPER VALID FRIDAY NIGHT INTO SATURDAY MORNING. IF FREEZING TEMPERATURES ARE NOT WIDESPREAD ENOUGH IN THE RIO GRANDE VALLEY AND ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS TONIGHT...THEN FUTURE SHIFTS WILL PROBABLY NEED TO REISSUE FREEZE WARNINGS FOR EVEN COLDER TEMPERATURES IN THESE LOCATIONS FRIDAY NIGHT. THE SHORTWAVE CROSSING THE CENTRAL ROCKIES TONIGHT WILL CLIP NORTHEAST NM...AND IT COULD SPAWN A FEW SNOW SHOWERS ALONG AND EAST OF THE SANGRE DE CRISTO MOUNTAINS. LITTLE OR NO ACCUMULATION IS EXPECTED...BUT SOME OF THESE SHOWERS MAY LINGER INTO FRIDAY MORNING. OTHERWISE...DRY AND WARMER WEATHER IS EXPECTED THIS WEEKEND THROUGH THE FIRST HALF THE COMING WORK WEEK AS A STAUNCH UPPER LEVEL RIDGE OF HIGH PRESSURE CROSSES THE WESTERN US. THE WARM UP MAY BE SLOWED ON SUNDAY BY A SHALLOW...SECONDARY BACK DOOR COLD FRONT THAT WILL ENTER THE PLAINS SATURDAY NIGHT. HOWEVER...AS THE NEW WORK WEEK BEGINS...TEMPERATURES WILL CLIMB ABOVE NORMAL AREAWIDE. READINGS WILL PEAK TOWARD THE MIDDLE OF THE COMING WORK WEEK AT 4-14 DEGREES ABOVE NORMAL. 44 && .FIRE WEATHER... COOLER AIR HAS SETTLED ACROSS MOST OF THE FORECAST AREA. ANOTHER COOL SHOT WILL OCCUR OVERNIGHT. LOOK FOR WIDESPREAD FREEZING AS A RESULT. A HARDER FREEZE IS EXPECTED SATURDAY MORNING AS THE SURFACE GRADIENT BECOMES THAT MUCH WEAKER COMBINED WITH LOW DEWPOINTS AND CLEAR SKIES. MID LEVEL DRY SLOT HAS LOWERED DEWPOINT VALUES AND THUS HUMIDITIES QUITE SIGNIFICANTLY EVEN WITH THE COOLING. DEWPOINT VALUES IN THE NEGATIVE RANGE ACROSS THE NORTH CENTRAL MOUNTAINS BASED ON MANY OF THE RAWS SITES THERE. THIS DRY SLOT WILL CONTINUE TO AFFECT PORTIONS OF THE AREA...ESPECIALLY MOUNTAINOUS TERRAIN THROUGH THE WEEKEND. ALTHOUGH IT SHOULD BE POINTED OUT THAT RECOVERIES WILL BE EXCELLENT ALONG THE EAST SLOPES OF THE SANGRE DE CRISTOS TONIGHT...AS WELL AS EASTERN PLAINS AS THAT COLD PUSH COMES IN FROM THE EAST. POOR RECOVERIES WILL BE FOUND ACROSS SOUTHWEST AREAS. MODERATE LEVELS IN BETWEEN. MINIMUM HUMIDITY VALUES ON FRIDAY WILL REMAIN LOW ACROSS THE WESTERN THIRD OR SO...MODERATE LEVELS WITHIN THE RIO GRANDE VALLEY WITH UPPER TEENS TO AROUND 20 PCT. MUCH HIGHER EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD. HUMIDITY VALUES WILL PRETTY MUCH LOWER AREAWIDE ON SATURDAY AND REMAIN FAIRLY LOW WITH VERY LITTLE CHANGE ON SUNDAY. SIGNIFICANT POST COLD FRONTAL INVERSION IS CURRENTLY SET UP ABOVE 10000 FT MSL. THUS...AS THE WIND GRADIENT RELAXES...VENTILATION RATES WILL TAKE A HIT. LOWER MIXING HEIGHTS AND MUCH LOWER TRANSPORT WINDS ARE EXPECTED FOR FRIDAY. THIS WILL LEAVE QUITE A FEW POOR TO FAIR RATINGS ACROSS THE AREA. TEMPERATURES WILL SLOWLY TRY TO CLIMB DURING THE WEEKEND SO LOOK FOR VENTILATION RATES TO IMPROVE SLIGHTLY BUT REMAIN FAIRLY LOW WITHIN THE RIO GRANDE VALLEY. BETTER IMPROVEMENTS ACROSS THE HIGHER TERRAIN DUE TO AN INCREASED NORTHWEST FLOW BOTH SATURDAY AND SUNDAY. MODELS REMAIN CONSISTENT WITH PROJECTING A BUILDING RIDGE OVER THE DESERT SOUTHWEST THE EARLIER HALF OF NEXT WEEK. THIS HAS BEEN PRETTY CONSISTENT AS OF THE PAST 2 TO 3 DAYS SO CONFIDENCE IS PRETTY GOOD FOR THIS SCENARIO. THIS MEANS RISING TEMPERATURES AND EXPECTING NORMALS TO RANGE BETWEEN 5 TO 15 DEGREES ABOVE NORMAL MONDAY THROUGH WEDNESDAY. HUMIDITY READINGS WILL BE SEASONABLE IF NOT BELOW NORMAL FOR THIS TIME OF YEAR. THUS LOOK FOR LOTS OF MINIMUMS IN THE TEENS TO LOWER 20S. IT APPEARS THAT TRANSPORT WINDS WILL REMAIN NORTHWESTERLY BUT WITH THE BUILDING RIDGE SUSPECT TERRAIN DOMINATED FLOWS WOULD BECOME MORE COMMONPLACE ACROSS THE MOUNTAINOUS TERRAIN. AT LEAST THROUGH MOST OF THE 24 HOUR PERIOD. PERHAPS SOME WEST/NORTHWEST WINDS MIXING DOWN DURING THE PEAK HEATING PERIOD. VENTILATION WILL BE TRICKY FOR THE EARLIER HALF OF NEXT WEEK. NIGHTTIME RADIATION INVERSION WILL DEVELOP EACH NIGHT AND TRY TO BREAK EACH MORNING. AT THE SAME TIME...A SUBSIDENCE INVERSION ALOFT ASSOCIATED WITH THE UPPER RIDGE SHOULD BEGIN TO DEVELOP. THUS...VENTILATION NEXT WEEK WONT BE THE SAME AS THIS PAST WEEK. AFTERALL...WE ARE GETTING LATER IN THE SEASON AS THE SUN ANGLE LESSENS. CURRENT MODEL PROJECTIONS SHOW MONDAY BEING THE BETTER DAY. TUESDAY AND WEDNESDAY LOOK TO BE SIMILAR WITH QUITE A FEW POOR TO FAIR READINGS. SUSPECT MODELS WILL IMPROVE THERE PROJECTIONS SOME AS WE GET CLOSER TO THAT PERIOD. BOTH ECMWF AND GFS STILL SHOW SOME SORT OF UPPER RIDGE BREAKDOWN FOR LATER NEXT WEEK. THIS WOULD MEAN AN INCREASE IN WIND. THE MAGNITUDE AND TIMING OF THIS BREAK DOWN IS STILL VERY MUCH IN QUESTION AS THE GFS AND ECMWF DIFFER ON THAT. ECMWF IS MUCH DEEPER AND ACTUALLY SHOWS SOME PRECIPITATION FOR THE FAR NORTH. THE GFS IS WEAKER AND SHOWS MORE OF A GLANCING BLOW. SUSPECT THE MODELS WILL HAVE A HARD TIME GETTING CONSISTENT UNTIL THEY BOTH GET CONSISTENT ON THE HURRICANE AND STORM DEVELOPMENT OFF THE EAST COAST OF THE US. ADDITIONAL BALLOON SOUNDINGS ARE BEING RELEASED ACROSS A GOOD CHUNK OF THE COUNTRY TO TRY TO GET A BETTER HANDLE OF THE UPPER AIR PATTERN GOING FORWARD. 50 && .AVIATION... 18Z TAF CYCLE WINDS HAVE CERTAINLY COME DOWN SOME COMPARED TO YESTERDAY BUT STILL LOOK FOR SOME BREEZINESS. NONE OF THE TERMINAL SITES ARE EXPECTED TO SEE GUSTS BEYOND 30 KT. A RESURGENCE OF COOLER AIR ACROSS THE EASTERN PLAINS WILL OCCUR TONIGHT AND THIS SHOULD LEAD TO SOME SORT OF LOW CIG DVLP. SITES MOST LIKELY AFFECTED BASED ON MOS GUIDANCE WOULD BE TCC AND LVS. DUE TO UPSLOPE FLOW CONSIDERATIONS LVS HAS THE POTENTIAL TO SEE FG AND REDUCED VIS. DECIDED TO USE 1SM AS A PLACEHOLDER FOR REDUCED VIS THERE. SAF A BIT TRICKIER AS FAR AS LOW CLOUD ADVECTION LATE TONIGHT. THESE LOW CLOUDS WILL GRADUALLY BURN OFF FRIDAY MORNING. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 22 53 22 60 / 0 0 0 0 DULCE........................... 8 52 11 56 / 5 0 0 0 CUBA............................ 18 53 20 60 / 0 0 0 0 GALLUP.......................... 16 54 17 64 / 0 0 0 0 EL MORRO........................ 16 52 17 60 / 0 0 0 0 GRANTS.......................... 17 57 22 66 / 0 0 0 0 QUEMADO......................... 26 59 29 67 / 0 0 0 0 GLENWOOD........................ 27 72 25 71 / 0 0 0 0 CHAMA........................... 17 47 18 51 / 5 5 0 0 LOS ALAMOS...................... 30 48 29 54 / 5 0 0 0 PECOS........................... 19 43 26 51 / 5 5 0 0 CERRO/QUESTA.................... 15 47 17 54 / 10 5 0 0 RED RIVER....................... 16 39 18 45 / 10 10 0 0 ANGEL FIRE...................... 15 43 17 48 / 10 10 0 0 TAOS............................ 16 49 16 56 / 5 5 0 0 MORA............................ 17 43 23 55 / 10 5 5 0 ESPANOLA........................ 22 53 21 60 / 5 0 0 0 SANTA FE........................ 28 48 26 53 / 5 0 0 0 SANTA FE AIRPORT................ 26 51 26 56 / 5 0 0 0 ALBUQUERQUE FOOTHILLS........... 36 56 34 61 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 35 55 33 61 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 32 58 31 63 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 32 57 30 63 / 0 0 0 0 LOS LUNAS....................... 32 58 28 62 / 0 0 0 0 RIO RANCHO...................... 32 56 30 62 / 0 0 0 0 SOCORRO......................... 33 65 31 67 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 23 54 26 60 / 0 0 0 0 TIJERAS......................... 28 56 28 62 / 0 0 0 0 MORIARTY/ESTANCIA............... 20 52 20 62 / 0 0 0 0 CLINES CORNERS.................. 21 45 23 59 / 0 0 0 0 GRAN QUIVIRA.................... 27 53 28 58 / 0 0 0 0 CARRIZOZO....................... 35 59 28 60 / 0 0 0 0 RUIDOSO......................... 25 50 27 53 / 0 5 5 0 CAPULIN......................... 16 39 19 55 / 10 10 5 0 RATON........................... 22 42 17 56 / 10 10 5 0 SPRINGER........................ 20 43 19 60 / 10 10 5 0 LAS VEGAS....................... 19 43 21 56 / 5 5 5 0 CLAYTON......................... 22 43 23 58 / 10 10 5 0 ROY............................. 23 42 23 53 / 10 10 5 0 CONCHAS......................... 28 48 27 61 / 5 5 5 0 SANTA ROSA...................... 28 50 28 62 / 5 5 5 0 TUCUMCARI....................... 29 50 28 61 / 5 5 0 0 CLOVIS.......................... 29 49 26 56 / 0 5 0 0 PORTALES........................ 31 50 28 57 / 0 0 0 0 FORT SUMNER..................... 31 51 30 57 / 0 5 0 0 ROSWELL......................... 37 54 33 58 / 0 5 0 0 PICACHO......................... 30 52 28 58 / 0 5 5 0 ELK............................. 29 50 28 55 / 0 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 9 AM MDT FRIDAY FOR THE FOLLOWING ZONES...NMZ519-520-535>537-539-540. HARD FREEZE WARNING FROM 3 AM TO 9 AM MDT FRIDAY FOR THE FOLLOWING ZONES...NMZ518-533-534. FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES...NMZ538. && 44
Hazardous weather outlook, Oct 25, 5:40 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MDT THU OCT 25 2012 NMZ501>540-261200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 540 AM MDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE FIRST HARD FREEZES OF THE SEASON ARE POSSIBLE OVERNIGHT TONIGHT IN THE SANTA FE AREA...AND ACROSS GUADALUPE AND QUAY COUNTY. TEMPERATURES MAY DIP A FEW DEGREES BELOW FREEZING IN SPOTS OVER DE BACA...ROOSEVELT...AND CURRY COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HARD FREEZE IS POSSIBLE OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO FRIDAY NIGHT AND EARLY SATURDAY MORNING. TEMPERATURES IN THE MIDDLE AND LOWER RIO GRANDE VALLEYS MAY DIP A FEW DEGREES BELOW FREEZING BEFORE SUNRISE ON SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:02 PM MDT | Freeze Watch | ABQ | 17 hr | |
| Oct 25, 4:02 PM MDT | Freeze Warning | ABQ | 17 hr |
Nearby
Hard Freeze Warnings in New Mexico, 2012Every hard freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.